Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 19, 2025, 9:58 PM EDT for Butler County, Darke County, Preble County, Ohio; 4 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 9:58 PM EDT (01:58 UTC)
- Expired
- Mar 19, 2025, 10:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Butler County, OH, Darke County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 6:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:36 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 19, 8:36 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
836 PM EDT Wed Mar 19 2025
.SYNOPSIS...
A pre-frontal trough will move east through the region tonight with
an accompanying line of thunderstorms producing a round of very gusty
winds. A cold front will cross the region Thursday morning and
produce some scattered light showers, possibly mixed with snow at
times. Another cold front passing early on Saturday will be followed
by cold air and a series of cold fronts through early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Some of the wind gusts have decreased this evening, however still
getting some wind gusts near advisory criteria and there will be
additional gusty winds as the convection approaches. Due to this have
decided to continue the wind advisory. Did go ahead and cancel the
red flag warning as relative humidity values have increased. As
convection moves into the region it will be on a weakening trend,
however there will still be the potential for damaging winds across
western portions of the region from around the Dayton and Cincinnati
metros and points west. Cooler air will start to work into the region
overnight with lows in the 30s and 40s by morning.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The aforementioned low pressure system moves through the Great Lakes
northwest of the Ohio Valley tonight. Southerly winds continue up
until FROPA with increasing moisture returning just ahead of the
front. The front is expected to cross Thursday morning, with
showers and storms possible due to strong mixing with the cold air
intrusion. Cold air will be significant enough in the lower
atmosphere that snow could mix in with any of the deeper areas of
convection that are supporting a stronger shower.
The trough of the upper low will cross the CWA Thursday afternoon and
mark the end of any shower activity. Northwest flow through a deep
layer is expected to give us a reinforcing shot of cold air, enough
to have falling temperatures beginning in the afternoon versus the
typical nightfall. Overnight lows will drop to the mid 20s with the
continued push of cold air and the brief passage of a surface ridge
to briefly allow some radiative cooling towards daybreak Friday.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure at the surface and aloft will quickly traverse east
across the region on Friday. It will start out sunny, then some
clouds will increase from the west during the afternoon. With
developing WAA and southwest flow, highs will rebound into the 50s
which will be close to normal for the latter part of March.
For Friday night into Saturday, a fast moving s/wv and cold front
will make its way east across the Great Lakes and Ohio Valley
region. The system is somewhat moisture starved, so the chances for
pcpn will be mainly confined to northern zones, closer to the mid
level dynamics. After lows in the upper 30s to the lower 40s, highs
will range from the mid 40s northwest to the mid 50s southeast.
Surface high pressure will briefly visit the region Saturday night,
but clouds will already be streaming in from the west and southwest
ahead of the next weather system. Lows will drop into the upper 20s
to the lower 30s.
A much stronger system, more dynamics and deeper moisture, will
affect the region Sunday into Monday. Categorical PoPs with showers
will ramp up during the day Sunday, peaking Sunday night ahead and
along a cold front. Some showers, mainly north, will linger in the
post frontal airmass on Monday. Highs in the 50s Sunday will begin
to cool some by Monday, especially west, in the post frontal
airmass.
As we head into Tuesday and Wednesday, it appears it will be cooler
as a mid level trough sets up residence across the Great Lakes and
Ohio Valley. Shallow instability and embedded s/wvs in the northwest
flow will bring sporadic chances for showers. Temperatures will be
cooler than normal.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few showers will be possible out in front of the main area of
convection that will move through tonight. This line will be
weakening as it moves eastward into the TAF sites. Have TSRA in at
some of the area TAF sites, however only went with VCTS mention at
KCMH and KLCK. After this area of convection moves through there will
be some light showers, then a lull, then additional showers with the
front, and then a mix of rain and snow Thursday afternoon. Cigs will
start out VFR, however MVFR cigs will occur at times through the TAF
period. Vsbys will also be reduced at times, especially with the
convection. Gusty winds are expected through most of the TAF period.
OUTLOOK... MVFR conditions are possible on Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EDT Thursday for OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079.
KY...Wind Advisory until 1 AM EDT Thursday for KYZ089>099.
IN...Wind Advisory until 1 AM EDT Thursday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Franks
NEAR TERM...
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...Hazardous weather outlook, Mar 19, 8:58 PM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Wilmington OH 858 PM EDT Wed Mar 19 2025 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-210100- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Mercer- Auglaize-Darke-Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton- 858 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Damaging winds will be possible with thunderstorms that move into the region tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts around 40 MPH are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather. KYZ097>099-OHZ026-044-052-053-062-072-078-079-210100- Bracken-Robertson-Mason-Hardin-Logan-Champaign-Clark-Greene-Clinton- Clermont-Brown- 858 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern Kentucky, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts around 40 MPH are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-210100- Lewis-Union-Delaware-Madison-Franklin-Licking-Fayette-Pickaway- Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- 858 PM EDT Wed Mar 19 2025 This Hazardous Weather Outlook is for northeast Kentucky, central Ohio and south central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:14 PM EDT | Special Weather Statement | ILN | Shelby | 31 min |
| Mar 19, 10:18 PM EDT | Special Weather Statement | ILN | Butler | 42 min |
| Mar 19, 10:27 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Shelby | 48 min |
| Mar 19, 10:50 PM EDT | Special Weather Statement | ILN | Hamilton, Warren | 40 min |
| Mar 19, 10:55 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 35 min |
| Mar 19, 11:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan | 39 min |
| Mar 19, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 25 min |
| Mar 19, 11:34 PM EDT | Special Weather Statement | ILN | Madison, Union | 26 min |
| Mar 19, 11:39 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 51 min |
| Mar 19, 10:08 PM EDT | Special Weather Statement | ILN | Carroll | 37 min |
| Mar 19, 10:33 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 27 min |
| Mar 19, 11:03 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 42 min |
| Mar 19, 11:31 PM EDT | Special Weather Statement | ILN | Grant, Owen | 44 min |
| Mar 19, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 42 min |
| Mar 19, 9:27 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 48 min |
| Mar 19, 9:30 PM EDT | Tornado Warning | ILN | Fayette, Franklin | 13 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.